Radiation boundary conditions for the two-dimensional wave equation from a variational principle

Share/Save/Bookmark

Broeze, Jan and Daalen van, Edwin F.G. (1992) Radiation boundary conditions for the two-dimensional wave equation from a variational principle. Mathematics of Computation, 58 (197). pp. 73-82. ISSN 0025-5718

[img]
Preview
PDF
872Kb
Abstract:A variational principle is used to derive a new radiation boundary condition for the two-dimensional wave equation. This boundary condition is obtained from an expression for the local energy flux velocity on the boundary in normal direction. The wellposedness of the wave equation with this boundary condition is analyzed by investigating the energy of the system. Results obtained with this (nonlinear) boundary condition are compared with those obtained with the (linear) first-order absorbing boundary condition suggested by Higdon.
Item Type:Article
Copyright:© 1992 American Mathematical Society
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Link to this item:http://purl.utwente.nl/publications/74995
Official URL:http://dx.doi.org/10.1090/S0025-5718-1992-1106959-5
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 140892